Arkansas, 2024

Hail and Damaging Winds in Arkansas, May 21 to 24, 2024

May 21 to 24, 2024 · NWS LZK · 42 events in 17 counties and zones

Unsettled weather persisted from the 21st through 24th. On the evening of the 21st, supercell thunderstorms moved across the Arkansas River Valley, prompting multiple funnels.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Unsettled weather persisted from the 21st through 24th. On the evening of the 21st, supercell thunderstorms moved across the Arkansas River Valley, prompting multiple funnels. Wind damage was common on the 21st. Moving ahead to the 24th, a complex of showers and thunderstorms moved across Arkansas from northwest to southeast. Damaging winds and large hail were noted across the state.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 21, 5:30 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, May 21, 5:30 PM CST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
630 PM CDT Tue May 21 2024

...New AVIATION...

.SHORT TERM...
(This evening through Thursday)
Issued at 312 PM CDT Tue May 21 2024

An upper ridge is over the southeast part of the U.S. with an upper
low over the northern Plains. The upper low will move east as the
ridge in the south remains stationary. Several low pressure systems
will move across the northern U.S. through Thursday. The upper
ridge will be pushed south late Thursday.

Strong south winds continue across the area this afternoon ahead of
a cold front in Oklahoma. Showers and thunderstorms have developed
in eastern Oklahoma and will move into western Arkansas this
afternoon and evening. Some of the storms could be severe tonight
with large hail and damaging winds the main threats. The northwest
half of the state is under a Slight Risk of severe thunderstorms.

Several short waves will move through the state through Thursday
bringing multiple rounds of showers and thunderstorms. Several
inches of rain are expected through this week and a Flood Watch may
be needed with the next forecast package depending on how the
storms act tonight.

Lows tonight will be in the lower 60s to the mid 70s and in the 60s
Wednesday night. Highs Wednesday will be in the mid 70s to upper 80s
and in the upper 70s to upper 80s Thursday.

&&

.LONG TERM...
(Thursday Night through next Tuesday)
Issued at 312 PM CDT Tue May 21 2024

Unsettled weather is likely to continue through the long term
portion of the forecast. Persistent H500 SW flow will remain in
place through the end of the period as ridging extends from northern
Mexico into the Gulf of Mexico while a series of cyclones rotate
east generally along the US/CA border.

Helping to focus the activity will be a nearly stationary front
oriented generally from SW to NE across Arkansas and surrounding
areas. A parade of mid-level disturbances will traverse the flow
aloft and aid in the development of rain and thunderstorms locally,
practically on a daily basis. Depending on available instability,
shear and timing of the H500 wave passage, a few rounds of strong to
severe thunderstorms are possible. A more robust H500 wave is
expected to move across the area from Thu PM to Fri AM which could
provide an opportunity for more organized TS development.

With several rounds of rain and thunderstorms expected across at
least the northern half of the state there is increased concern for
heavy rainfall potential. There is some indication that by the end
of the period the stalled front will finally sink south of the area
and the flow aloft will become more progressive. This could bring at
least somewhat of a break in persistent rain chances as well as
slightly cooler temperatures. Until that happens, above normal
temperatures remain likely through much of the period.

&&

.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT Tue May 21 2024

Showers and thunderstorms will begin the forecast period and on
Tuesday evening impacting the northern, western, and central
terminals. Surface winds within the storms on Tuesday evening into
Tuesday night will be in excess of 30 knots. A lull will take place
across all terminals later during the early morning hours on
Wednesday before the next round of shower and thunderstorm activity
associated with a stalled frontal boundary across Arkansas will
bring opportunity for showers and thunderstorms through Wednesday
across all terminals. Flight category in terms of CIGS and VSBY will
drop as low as LIFR across the northern terminals for fog during the
early morning hours on Wednesday. CIGS will lower to MVFR with
intermittent IFR associated with stronger cells of storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     69  82  65  82 /  60  80  80  60
Camden AR         73  87  67  87 /  40  60  50  30
Harrison AR       63  74  62  79 /  60  80  70  50
Hot Springs AR    70  84  66  84 /  50  70  80  50
Little Rock   AR  73  87  69  85 /  50  80  80  50
Monticello AR     73  88  69  87 /  40  50  50  30
Mount Ida AR      69  84  65  83 /  50  80  80  60
Mountain Home AR  65  77  63  79 /  60  80  70  50
Newport AR        70  84  67  82 /  60  80  80  60
Pine Bluff AR     73  87  68  86 /  40  60  70  40
Russellville AR   69  84  65  82 /  60  80  80  60
Searcy AR         70  84  65  82 /  50  80  80  60
Stuttgart AR      73  85  69  84 /  40  70  70  50

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...51
LONG TERM....67
AVIATION...74
Hazardous weather outlook, May 21, 2:31 PM CST, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
331 PM CDT Tue May 21 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-222045-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
331 PM CDT Tue May 21 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon and Tonight

Breezy southerly winds have driven temperatures to well above
average levels this afternoon, creating an unstable environment.
Thunderstorms have developed over eastern Oklahoma, moving into
western Arkansas, and will build over northern and central
Arkansas this evening before weakening. Scattered thunderstorms
may become severe, with large hail and damaging winds the main
concerns.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An unsettled pattern continues for Arkansas through the weekend.
Thunderstorms are forecast each day, with severe thunderstorms
possible at times.

An increased potential for strong to severe thunderstorms is
expected Wednesday for a large portion of the state. Very large
hail and damaging winds are the primary threats with the
strongest storms, and there could be an isolated tornado or two.
Much will depend on how much development occurs in the morning,
and if clouds and rain curb afternoon heating. A lack of heating
would keep the atmosphere somewhat stable, and make severe
weather less likely.

Areas of heavy rainfall are in the forecast through Friday morning.
Amounts may exceed 3 inches in places, leading to an increased
threat of flash flooding.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

51

In the hours before

Special weather statement, May 21, 3:17 PM CST, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Little Rock AR
417 PM CDT Tue May 21 2024

ARZ112-121-221>223-313-212200-
Van Buren County Higher Elevations AR-
Pope County Higher Elevations AR-Newton County Higher Elevations AR-
Eastern, Central, and Southern Searcy County Higher Elevations AR-
Johnson County Higher Elevations AR-Southern Johnson County AR-
417 PM CDT Tue May 21 2024

...A strong thunderstorm will impact portions of southwestern Searcy,
southeastern Newton, northeastern Johnson, west central Van Buren and
northern Pope Counties through 500 PM CDT
...

At 416 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rosetta, or 13 miles northeast of Clarksville, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bohannon...                       Witts Spring...
Dillen...                         Moore...
Dabney...                         Solo...
Bertha...                         Smyrna...
Devils Knob...                    Rosetta...
Ben Hur...                        Salus...
Fort Douglas...                   Ozone...
Long Pool Campground...           Haw Creek Falls Campground...
Nogo...                           Treat...
Tilly...                          Sand Gap...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3586 9279 3553 9273 3553 9317 3555 9322
      3553 9322 3553 9344 3562 9345 3575 9344
TIME...MOT...LOC 2116Z 260DEG 45KT 3563 9337

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

74
Special weather statement, May 21, 4:12 PM CST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Little Rock AR
512 PM CDT Tue May 21 2024

ARZ137-237-212245-
Northern Scott County AR-Central and Southern Scott County AR-
512 PM CDT Tue May 21 2024

...A strong thunderstorm will impact portions of northwestern Scott
County through 545 PM CDT
...

At 512 PM CDT, Doppler radar was tracking a strong thunderstorm near
Morgan Springs, or 14 miles southeast of Poteau, moving east at 50
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waldron...                        Mansfield...
Oliver...                         Morgan Springs...
Bates...                          Cauthron...
Hon...                            Winfield...
Liberty...                        Elm Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3493 9445 3493 9443 3495 9441 3494 9439
      3496 9437 3495 9434 3497 9424 3506 9423
      3507 9425 3510 9414 3506 9414 3505 9411
      3492 9403 3481 9445
TIME...MOT...LOC 2212Z 250DEG 44KT 3492 9442

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

74
Special weather statement, May 21, 4:44 PM CST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
544 PM CDT Tue May 21 2024

ARZ130-137-230-237-212315-
Northern Scott County AR-Western and Northern Logan County AR-
Central and Southern Scott County AR-
Southern and Eastern Logan County AR-
544 PM CDT Tue May 21 2024

...A strong thunderstorm will impact portions of southwestern Logan
and northeastern Scott Counties through 615 PM CDT
...

At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waldron, moving northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Booneville...                     Waldron...
Cardiff...                        Echo...
Barber...                         Hon...
Lucas...                          Carolan...
Grayson...                        Elm Park...
Glendale in Logan County...       Ione...
Liberty...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3497 9423 3506 9423 3514 9406 3514 9403
      3516 9403 3523 9389 3494 9376 3489 9423
      3496 9427
TIME...MOT...LOC 2244Z 246DEG 44KT 3499 9413

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

70
Special weather statement, May 21, 5:09 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Little Rock AR
609 PM CDT Tue May 21 2024

ARZ130-137-138-230-238-212345-
Northwest Yell County AR-Northern Scott County AR-
Western and Northern Logan County AR-Yell Excluding Northwest AR-
Southern and Eastern Logan County AR-
609 PM CDT Tue May 21 2024

...A strong thunderstorm will impact portions of eastern Logan and
northwestern Yell Counties through 645 PM CDT
...

At 609 PM CDT, Doppler radar was tracking a strong thunderstorm over
Magazine, or 7 miles east of Booneville, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Booneville...                     Magazine...
Subiaco...                        Blue Mountain...
Mount Magazine...                 Midway in Logan County...
Belleville...                     Havana...
Waveland...                       Sugar Grove...
Corley...                         Grayson...
Spring Lake Campground...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3500 9386 3515 9394 3534 9352 3510 9339
TIME...MOT...LOC 2309Z 245DEG 46KT 3511 9379

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

70

The radar

The Little Rock radar (KLZK), 93 km away, was scanning. The volume nearest the first event began at 00:57 UTC.

Open the radar archive at this moment

Event by event

27 thunderstorm wind, 13 hail, 2 funnel cloud. Local standard time, as filed.

Funnel Cloud, Pope

When
May 21, 7:00 PM CST
Where
Pope County, 0.56 mi E of Oakland Hgts
Reported by
Trained Spotter
Coordinates
35.270, -93.140

A rotating funnel cloud occurred over the city of Russellville.

Thunderstorm Wind, Pope

When
May 21, 7:01 PM CST
Where
Pope County, 0.89 mi SE of Russellville
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
35.270, -93.120

A tree was blown down on the southern side of the city of Russellville.

Thunderstorm Wind, Pope

When
May 21, 7:02 PM CST
Where
Pope County, 0.89 mi SE of Russellville
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
35.270, -93.120

Powerlines were blow down onto Jackson Avenue leading to a fire due to live utility lines.

Thunderstorm Wind, Pope

When
May 21, 7:05 PM CST
Where
Pope County, 0.89 mi NE of (Rue)russellville Municipal Airport
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
35.270, -93.080

Powerlines were blown down onto 6th Street in the city of Russellville.

Funnel Cloud, Conway

When
May 21, 7:47 PM CST
Where
Conway County, 0.56 mi E of Cleveland
Reported by
Trained Spotter
Coordinates
35.420, -92.710

A funnel cloud occurred over the town of Cleveland.

Thunderstorm Wind, Yell

When
May 21, 8:03 PM CST
Where
Yell County, 1.49 mi SSE of Kingston
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.000, -93.310

Tree limbs were broken and shingles blown off a residence via mPING.

Thunderstorm Wind, Faulkner

When
May 21, 8:13 PM CST
Where
Faulkner County, 1.13 mi E of Greenbrier
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.230, -92.380

A tree was blown over onto a house in the town of Greenbrier.

Thunderstorm Wind, Saline

When
May 21, 10:29 PM CST
Where
Saline County, 1.84 mi ESE of Avilla
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
34.670, -92.550

Several trees fell down onto Snow Lane near the community of Congo.

Hail, Clark

When
May 22, 2:35 PM CST
Where
Clark County, 0.57 mi W of Whelen Spgs
Measured
1 in hail
Reported by
Public
Coordinates
33.830, -93.130

Quarter-sized hail fell in the town of Whelen Springs.

Thunderstorm Wind, Pike

When
May 24, 2:36 AM CST
Where
Pike County, New Hope
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.230, -93.880

Several trees were reported down at the intersection of US Highway 70 and AR Highway 369 blocking the roadway.

Thunderstorm Wind, Pike

When
May 24, 3:10 AM CST
Where
Pike County, 1.38 mi N of Kirby
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.270, -93.630

On Ebenezer Road near Kirby several trees and powerlines were blown down.

Thunderstorm Wind, Pulaski

When
May 24, 3:14 AM CST
Where
Pulaski County, 2.19 mi SW of Maumelle
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.850, -92.430

A personal weather station KARMAUME19, brand Ambient Weather Station, measured a wind gust of 64 mph.

Thunderstorm Wind, Montgomery

When
May 24, 3:15 AM CST
Where
Montgomery County, 1.84 mi WNW of Mazarn
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
34.490, -93.510

Several trees down across the area to the south and southeast of Mount Ida.

Thunderstorm Wind, Garland

When
May 24, 3:20 AM CST
Where
Garland County, 1.33 mi ENE of Pleasant Hill
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.460, -93.150

Trees and several powerlines were blown down near Highway 70 and Hobby Hill Road near Rockwell.

Thunderstorm Wind, Garland

When
May 24, 3:48 AM CST
Where
Garland County, 0.57 mi W of Red Oak
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.430, -93.030

Large tree limbs were blown down and onto powerlines near Red Oak.

Thunderstorm Wind, Garland

When
May 24, 3:51 AM CST
Where
Garland County, 0.9 mi SW of Hawes
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.540, -93.160

Several trees were blown down along Clearcreek Road near the community of Hawes.

Thunderstorm Wind, Saline

When
May 24, 4:27 AM CST
Where
Saline County, 1.71 mi W of Bauxite Jct
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.580, -92.550

A tree was completely uprooted near the city of Benton.

Thunderstorm Wind, Pulaski

When
May 24, 4:30 AM CST
Where
Pulaski County, 0.89 mi SW of Halstead
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.710, -92.410

Multiple trees were blown down blocking Colonel Glenn Road and Lawson Road in southwestern Little Rock.

Thunderstorm Wind, Prairie

When
May 24, 5:19 PM CST
Where
Prairie County, 1.71 mi E of (Sgt)stuttgart Municipal Airport
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
34.600, -91.540

A personal weather station, KARSTUTT25 measured a wind gust of 63 mph near Stuttgart Municipal Airport.

Hail, Prairie

When
May 24, 5:27 PM CST
Where
Prairie County, 0.57 mi E of Ulm
Measured
1 in hail
Reported by
Public
Coordinates
34.580, -91.460

Quarter-sized hail fell in the community of Ulm.

Hail, Saline

When
May 24, 5:28 PM CST
Where
Saline County, 1.38 mi S of New Summit
Measured
0.75 in hail
Reported by
Public
Coordinates
34.610, -92.530

Dime -size hail fell in the neighborhood of Sherwood Estates.

Hail, Saline

When
May 24, 5:29 PM CST
Where
Saline County, 2.15 mi SSE of Salem
Measured
0.75 in hail
Reported by
Public
Coordinates
34.600, -92.560

Dime size hail fell near Salem on the southwestern side of the Little Rock metro.

Thunderstorm Wind, Lonoke

When
May 24, 5:50 PM CST
Where
Lonoke County, 2.99 mi SSE of McCreanor
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
34.740, -91.780

A personal weather station, KARCARLI5 measured a wind gust of 61 mph near McCreanor.

Hail, Grant

When
May 24, 6:03 PM CST
Where
Grant County, Ico
Measured
1 in hail
Reported by
Public
Coordinates
34.450, -92.350

Quarter-sized hail fell in Ico.

Hail, Prairie

When
May 24, 6:07 PM CST
Where
Prairie County, Slovak
Measured
4 in hail
Reported by
Public
Coordinates
34.650, -91.580

Softball-sized hail fell in the town of Slovak.

Hail, Arkansas

When
May 24, 7:29 PM CST
Where
Arkansas County, 0.57 mi W of St Charles
Measured
0.75 in hail
Reported by
Public
Coordinates
34.370, -91.140

Dime sized hail fell in St. Charles.

Hail, Clark

When
May 24, 7:32 PM CST
Where
Clark County, 0.57 mi W of Amity
Measured
2 in hail
Reported by
Emergency Manager
Coordinates
34.270, -93.460

Hen egg sized hail fell in the town of Amity.

Hail, Jefferson

When
May 24, 7:51 PM CST
Where
Jefferson County, 1.33 mi ESE of Dexter
Measured
1 in hail
Reported by
Public
Coordinates
34.310, -92.100

Quarter-sized hail fell near the community of Dexter.

Thunderstorm Wind, Hot Spring

When
May 24, 8:11 PM CST
Where
Hot Spring County, 1.71 mi W of Magnet Cove
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.450, -92.860

Several trees were blown down across AR state highways 7, 51, 67, and 171 near Magnet Cove.

Thunderstorm Wind, Saline

When
May 24, 8:34 PM CST
Where
Saline County, 0.89 mi SW of Owensville
Measured
56 kt (64 mph) estimated gust
Reported by
County Official
Coordinates
34.610, -92.830

A tree fell onto a house in the 4600 block of Tyler Road in Owensville.

Thunderstorm Wind, Grant

When
May 24, 8:54 PM CST
Where
Grant County, 1.38 mi N of Sheridan
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.320, -92.400

Multiple trees and powerlines were blown down blocking multiple roads and highways in the community of Sheridan.

Thunderstorm Wind, Saline

When
May 24, 8:57 PM CST
Where
Saline County, 0.9 mi SE of Benton
Measured
56 kt (64 mph) estimated gust
Reported by
AWSS
Coordinates
34.560, -92.570

Several trees were blown down blocking all lines of AR-Highway 5 and AR-Highway 35 in Benton.

Hail, Saline

When
May 24, 9:00 PM CST
Where
Saline County, 0.89 mi SW of Avilla
Measured
1 in hail
Reported by
Public
Coordinates
34.670, -92.590

Quarter-sized hail fell near the community of Congo via mPING.

Hail, Saline

When
May 24, 9:05 PM CST
Where
Saline County, 4.21 mi ENE of Paron
Measured
1 in hail
Reported by
Public
Coordinates
34.790, -92.680

Quarter-sized hail fell near Paron via mPING.

Hail, Pulaski

When
May 24, 9:11 PM CST
Where
Pulaski County, 2.27 mi E of Ferndale
Measured
0.75 in hail
Reported by
Public
Coordinates
34.780, -92.510

Dime-sized hail fell near the Shady Grove community.

Thunderstorm Wind, Grant

When
May 24, 9:15 PM CST
Where
Grant County, 2.99 mi SSW of Grapevine
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.110, -92.340

Tree limbs were broken and shingles were blown off of a house near Grapevine.

Hail, Pulaski

When
May 24, 9:15 PM CST
Where
Pulaski County, 2.27 mi E of Ferndale
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.780, -92.510

Quarter-sized hail fell in the community of Shady Grove on the western side of the Little Rock metro.

Thunderstorm Wind, Pulaski

When
May 24, 9:16 PM CST
Where
Pulaski County, 1.38 mi S of Pulaski
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.730, -92.320

Several trees were blown down onto South Maple Street, South Oak Street, and West Charles Bussey Avenue.

Thunderstorm Wind, Pulaski

When
May 24, 9:20 PM CST
Where
Pulaski County, 0.57 mi E of Cammack Vlg
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.770, -92.340

Numerous trees were blown down onto Cantrell Road near the intersection of University Avenue.

Thunderstorm Wind, Pulaski

When
May 24, 9:24 PM CST
Where
Pulaski County, 0.89 mi NE of Pulaski
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.760, -92.310

A large tree was blown down in the neighborhood of Pulaski Heights in the Little Rock metro.

Thunderstorm Wind, Jefferson

When
May 24, 9:25 PM CST
Where
Jefferson County, 1.14 mi E of Pine Bluff
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.220, -92.000

A large tree was blown down onto South Main Street in Pine Bluff.

Thunderstorm Wind, Ouachita

When
May 24, 10:04 PM CST
Where
Ouachita County, 2.7 mi SW of Barham
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
33.690, -93.100

Numerous large trees were blown down at White Oak Lake State Park.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, May 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1179396, 1179398, 1179397, 1179401, 1179402, 1179403, 1179466, 1179467, 1179468, 1179469, 1179470, 1179471, 1179472, 1179559, 1179563, 1179568, 1179589, 1179591, 1179595, 1179600, 1179602, 1179603, 1179605, 1179606, 1179608, 1179609, 1179610, 1179612, 1179614, 1179620, 1179623, 1179626, 1179628, 1179629, 1179631, 1179633, 1179635, 1179637, 1179639, 1179644, and more.